MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS
Catalog Number 650-0662
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Hematoma (1884); Pain (1994); Joint Dislocation (2374); Respiratory Failure (2484)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total hip arthroplasty.One year and three months post implantation, the head and stem were revised due to loosening of the femoral component with failure to osteointegrate.Five years and five months post the first revision procedure, the patient was revised for a second time due to a fracture of the revision stem with complicated extraction via extended trochanteric osteotomy.After the second revision, the patient experienced recurrent dislocations requiring closed reduction under anesthesia.A third revision was planned but delayed due to difficulty extubating the patient and the concurrent onset bilateral pulmonary embolisms.After the patient¿s pulmonary function and anticoagulation measures were stabilized, the revision occurred during which, multiple hematomas were evacuated from the joint, and posterior instability was confirmed on exam.Upon replacing the acetabular shell, anteversion was increased by 15 degrees.A new constrained head and liner were placed within the shell, and the revision stem was retained.Postoperatively, the patient demonstrated slow but steady progress with intensive physical therapy.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: liner standard 3.5 mm offset 36 mm i.D.For use with 56 mm o.D.Shell; item# 00630505636; lot# 63687030.Shell porous with cluster holes 56 mm o.D.; item# 00620005622; lot# 62954811.Bone screw self-tapping 6.5 mm dia.50 mm length; item# 00625006550; lot# 63003489.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Medical records were provided and reviewed by a health care professional.The review identified the following contributing factors of the event: femur fracture which increases risk for blood clot formation, recurrent dislocations with closed reduction can cause/contribute to hematoma/clot formation during manipulation and sedation, morbid obesity.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18835517
Report Number3002806535-2024-00080
Device Sequence Number18025735
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)301222(10)3053017
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-0662
Device Lot Number3053017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight145 KG
Patient RaceWhite